Jump to content

Blondie off Pristiq


Blondie

Recommended Posts

Hey everyone~ thanks for all of the shared experiences here ... I stumbled upon this forum via Google looking for some answers on how to stop taking Pristiq. I have been on it for almost a year, mostly at 50mg. It makes me SO sleepy! I can sleep 12-14 hours a night, good and hard sleep... then I am tired 12ish hours later. So now, I just want off, to see how I do. I have had poor luck with Zoloft & Prozac in the past. At the advice of my trusted Pharmacist (who recently weaned himself off of Cymbalta) I took one Pristiq tab every other day (for over 2 weeks) It was the ultimate in ping-pong of the Brain (as I have read so eloquently described on this forum!) I was sluggish and sleepy the days I took the medicine, then headachey and grouchy the days I didn't take it (but more awake!) So after I found this forum, I stopped cold turkey on Wednesday. Felt relatively fair the first day and a half, but by Thursday evening I was in bed at 7pm with a raging headache, and so dizzy I couldn't take care of my children (thankfully hubby was home). By the Friday morning, I had to do something. I broke out in hives around the back of my neck, and the medication dosage adjustment is the ONLY new thing in my life, so I cannot blame the hives on new laundry soap or lotion or anything. Nothing else changed. Now, it's Monday, they are still there, but fading. So,last Friday I decided to break a pill in half and find out if I could handle all of the med at once in my stomach. No problem! No nausea, no side effects whatsoever. I felt better in half an hour and much better in an hour. The dizziness and headache were my worst symptoms. The dizziness was impressive and surprising to me. I was concerned that the withdrawl symptoms were just going to get worse, before they got better, and I knew I wasn't safe around my kids like that. So, I decided to try the half tab, as long as I can tolerate it, thru the end of the year and address this tapering business next month. Anyone know how long the withdrawl lasts? Thanks for the support and advice. Warmest wishes to all~ Blondie

Link to post
  • Administrator

Welcome, Blondie.

 

I moved your post here from the Pristiq topic http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/ , as a start for your Intro topic.

 

Going cold-turkey off Pristiq is definitely NOT a good idea, as you found out. Those withdrawal symptoms can get worse and last months or years.

 

Good for you that you reinstated a half-dose immediately, and it alleviated the withdrawal symptoms.

 

Please don't take chances like this again, reinstatement doesn't always work.

 

For the safest tapering, we suggest trying a 10% reduction per month. But Pristiq is a special case. Please read http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/ carefully.

 

Stabilize for a month, think about your options, and plan your taper. We'll be happy to help.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Hi Blondie. I stopped Pristiq cold-turkey three years ago and am here to tell you, don't do it. You can't imagine the hell that path will take you to.

 

Sparrow

2009-2011: tapered off Trazodone, Namenda, Lamictal, Dextroamphetamine, Zyprexa; cold-turkeyed Pristiq; reduced Lexapro dose 50%.
On clonazepam since 2004, 0.5 - 1.0 mg daily PRN. Three failed (too rapid) partial tapers, 2010 - 2011.
Dec. 2011 - March 2013: Tapered off 0.5 mg clonazepam (Klonopin)

August 2013: Switched to liquid escitalopram (Lexapro) and began tapering from 10 mg.

January 2014: 4.5 mg escitalopram

March 2014: One year off benzos

May 2014: 3.0 mg escitalopram

June 2014: severe depression, updosed to 4.0 mg

Sept 1, 2014: 2.7 mg

Dec 7, 2014: Can't get below 2.5 mg without unbearable symptoms. Doing an extended hold (I hope)

March 2015: TWO YEARS POST-BENZO

Link to post
  • Moderator Emeritus

Hi Blondie,

 

Welcome, and I'm glad you found this forum before you were too far along in your withdrawal.

 

The advice here is the best. Take care

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy